EconPapers    
Economics at your fingertips  
 

Sum-of-Squares Relaxations in Robust DC Optimization and Feature Selection

Vaithilingam Jeyakumar (), Gue Myung Lee (), Jae Hyoung Lee () and Yingkun Huang ()
Additional contact information
Vaithilingam Jeyakumar: University of New South Wales
Gue Myung Lee: Pukyong National University
Jae Hyoung Lee: Pukyong National University
Yingkun Huang: University of New South Wales

Journal of Optimization Theory and Applications, 2024, vol. 200, issue 1, No 11, 308-343

Abstract: Abstract This paper presents sum-of-squares (SOS) relaxation results to a difference-of-convex-max (DC-max) optimization involving SOS-convex polynomials in the face of constraint data uncertainty and their applications to robust feature selection. The main novelty of the present work in relation to the recent research in robust convex and DC optimization is the derivation of a new form of minimally exact SOS relaxations for robust DC-max problems. This leads to the identification of broad classes of robust DC-max problems with finitely exact SOS relaxations that are numerically tractable. They allow one to find the optimal values of these classes of DC-max problems by solving a known finite number of semi-definite programs (SDPs) for certain concrete cases of commonly used uncertainty sets in robust optimization. In particular, we derive relaxation results for a class of robust fractional programs. Also, we provide a finitely exact SDP relaxation for a DC approximation problem of an NP-hard robust feature selection model which gives computable upper bounds for the global optimal value.

Keywords: DC optimization; SOS-convex polynomials; Robust optimization; Semi-definite programs; Robust feature selection; 90C22; 90C26; 90C32 (search for similar items in EconPapers)
Date: 2024
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10957-023-02312-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:200:y:2024:i:1:d:10.1007_s10957-023-02312-2

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1007/s10957-023-02312-2

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joptap:v:200:y:2024:i:1:d:10.1007_s10957-023-02312-2